MAUDE Adverse Event Report: ABBOTT VASCULAR SUPERA SELF-EXPANDING STENT SYSTEM; SELF EXPANDING PERIPHERAL STENT SYSTEM

ABBOTT VASCULAR SUPERA SELF-EXPANDING STENT SYSTEM; SELF EXPANDING PERIPHERAL STENT SYSTEM
Model Number S-65-040-120-P6
Medical Device Problem Codes Difficult to Remove (1528); Material Separation (1562); Improper or Incorrect Procedure or Method (2017); Difficult to Advance (2920); Migration (4003)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/28/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).The device was not returned for analysis.A review of the lot history record identified no manufacturing nonconformities issued to the reported lot that would have contributed to this event.Additionally, a review of the complaint history identified no other incidents from this lot.Reportedly, there was resistance due to the anatomy during withdrawal and some force was applied.It should be noted that the supera peripheral stent system instructions for use states: should unusual resistance be felt at any time during stent system advancement or stent deployment the entire system should be removed together with the introducer sheath or guiding catheter as a single unit.The force applied seemed to be a reasonable clinical response to the difficulties.As there was no damage noted to the device during the inspection prior to use, the investigation determined the reported difficulties appear to be related to circumstances of the procedure as it is likely that resistance was met with the heavily calcified, mildly torturous and 90% stenosed anatomy resulting in the reported difficult to advance and the reported difficult to remove.Interaction and/or manipulation of the device ultimately resulted in the reported tip separation.Retrieval of the separated tip was attempted resulting in the reported stent migration.The treatment appears to be related to the operational context of the procedure as the supera stent and separated tip were removed by snare.There is no indication of a product quality issue with respect to manufacture, design or labeling.
 
Event or Problem Description
It was reported that the procedure was to treat a de novo lesion in the superficial femoral artery (sfa) with 90% stenosis, heavy calcification and mild tortuosity.Pre-dilatation was performed inflating 5 times at 20 atmospheres for 120 seconds to common femoral artery (cfa)-sfa.Lesion size was 6.5x100mm.The 6.5x40mm supera self expanding stent system (sess) had resistance during advancement with the anatomy and was deployed in the cfa using crossover approach.It was noted that the distal tip separated.There was resistance due to the anatomy during withdrawal and some force was applied.As retrieval of the separated tip was attempted, the supera stent migrated to the external iliac artery so the sheath was inserted into the ipsilateral side.Then supera stent and separated tip were removed by snare to complete the procedure.There was no adverse patient sequela.There was no clinically significant delay in the procedure.No additional information was provided.

Brand Name
SUPERA SELF-EXPANDING STENT SYSTEM
Common Device Name
SELF EXPANDING PERIPHERAL STENT SYSTEM
Manufacturer (Section D)
ABBOTT VASCULAR
26531 ynez rd.
temecula CA 92591 4628
Manufacturer (Section G)
ABBOTT VASCULAR, REG # 2024168
26531 ynez road
temecula CA 92591 4628
Manufacturer Contact
lindsey bell
26531 ynez rd.
temecula, CA 92591-4628
9519143996
MDR Report Key16179392
Report Number2024168-2023-00564
Device Sequence Number14111922
Product Code NIP
UDI-Device Identifier08717648226229
UDI-Public08717648226229
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
P120020
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 01/16/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/30/2023
Device Model NumberS-65-040-120-P6
Device Catalogue NumberS-65-040-120-P6
Device Lot Number1123061
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 12/28/2022
Initial Report FDA Received Date01/16/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured12/30/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown